Alert archive / Texas / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 158, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Jun 16, 1997, 11:49 PM CDT for Brown County, Texas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 16, 1997, 11:49 PM CDT (04:49 UTC)
- Expired
- Jun 17, 1997, 12:35 AM CDT
- In force
- 46 min
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
County Brown County, TX
The radar
The Dyess AFB radar (KDYX), 88 km from the middle of the area, began a volume at 04:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 16, 6:00 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 4.8 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5256 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 968 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 2.3
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 8:45 PM CDT, 3 hours 4 minutes earlier.
Area forecast discussion, Jun 16, 8:45 PM CDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 840 PM CDT MON JUN 16 1997 DISCUSSION DELAYED BY SEVERE WEATHER. POSSIBLE REDEVELOPMENT OF STORMS UNTIL DRY LINE OUT OF OUR CWA. THOSE STORMS CURRENTLY ACTIVE ARE REPORTED BY SPOTTERS TO HAVE CONSIDERABLE ROTATION.
In the hours before
Special weather statement, Jun 16, 8:25 PM CDT, 3 hours 24 minutes before
TXZ140-170200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 825 PM CDT MON JUN 16 1997 ...THE TORNADO WARNING FOR BROWN COUNTY EFFECTIVE UNTIL 850 PM HAS BEEN CANCELLED... THE THUNDERSTORM WHICH MOVED ACROSS EASTERN BROWN COUNTY WHICH HAD A POSSIBLE DEVELOPING TORNADO HAD WEAKENED AND MOVED EAST INTO COMMANCHE COUNTY. THUS THE TORNADO WARNING FOR COMMANCHE COUNTY HAS BEEN CANCELLED. OTHER STRONG TO SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE THIS EVENING...AND A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT. STAY TUNED TO THIS STATION AND BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. 15
Local storm report, Jun 16, 9:53 PM CDT, 1 hour 56 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
953 PM CDT MON JUN 16 1997
TIME(CDT) .....CITY LOCATION..... STATE...EVENT/REMARKS...
....COUNTY LOCATION....
0402 PM TENNYSON TX 2.75 INCH HAIL
06/16/97 COKE BASEBALL SIZE HAIL
0403 PM TENNYSON TX 60 MPH WIND
06/16/97 COKE
0502 PM ABILENE TX 60 MPH WIND
06/16/97 TAYLOR
0515 PM BLACKWELL TX .75 INCH HAIL
06/16/97 NOLAN DIME SIZE HAIL
0520 PM BRADSHAW TX .75 INCH HAIL
06/16/97 TAYLOR DIME SIZE HAIL
0529 PM WINTERS TX .75 INCH HAIL
06/16/97 RUNNELS DIME SIZE HAILSpecial weather statement, Jun 16, 10:40 PM CDT, 1 hour 9 minutes before
TXZ071-170400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1040 PM CDT MON JUN 16 1997 ...THE SEVERE THUNDERSTORM WARNING FOR IRION COUNTY EFFECTIVE UNTIL 1120 PM HAS BEEN CANCELLED... ...A FLASH FLOOD WARNING CONTINUES UNTIL 1150 PM CDT FOR SOUTHERN IRION COUNTY... SEVERE THUNDERSTORMS HAVE MOVE SOUTHEAST INTO SCHLEICHER COUNTY. THEREFORE THE SEVERE THUNDERSTORM WARNING FOR IRION COUNTY HAS BEEN CANCELLED. HOWEVER...A FEW THUNDERSTORMS MAY MOVE ALONG THE SOUTHERN COUNTY BORDER THROUGH MIDNIGHT...BUT NONE ARE EXPECTED TO BECOME SEVERE. 15
Local storm report, Jun 16, 11:02 PM CDT, 47 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1102 PM CDT MON JUN 16 1997
TIME(CDT) .....CITY LOCATION..... STATE...EVENT/REMARKS...
....COUNTY LOCATION....
0625 PM CLYDE TX 50 TO 60 MPH WIND
06/16/97 CALLAHAN
0632 PM DYESS AFB TX .75 INCH HAIL
06/16/97 TAYLOR
0637 PM NE ABILENE TX WIND DAMAGE
06/16/97 TAYLOR ROOFS AND TREES DOWN
0645 PM HAMBY TX WIND DAMAGE
06/16/97 JONES ROOFS AND BARNS
0710 PM COLEMAN TX 1 INCH HAIL
06/16/97 COLEMAN QUARTER INCH HAIL
0720 PM COLEMAN TX 1.75 INCH HAIL
06/16/97 COLEMAN GOLFBALL SIZE HAIL
0750 PM CROSS CUT TX 2.75 INCH HAIL
06/16/97 BROWN BASEBALL SIZE HAIL
0805 PM CROSS PLAINS TX .88 INCH HAIL
06/16/97 BROWN NICKEL SIZE HAIL
0810 PM 1 W ROBY TX TORNADO
06/16/97 FISHER
0818 PM ROBY TX HIGH WINDS
06/16/97 FISHER BLOWING DUST
0858 PM NW OF LUEDERS TX TORNADO
06/16/97 JONES
0935 PM ARDEN TX TORNADO
06/16/97 IRION/TOM GREEN
0955 PM GRAPE CREEK TX 1 INCH HAIL
06/16/97 TOM GREEN QUARTER SIZE HAILThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 7:00 PM CDT | Severe Thunderstorm Warning | SJT | Fisher | 50 min |
| Jun 16, 7:21 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 64 min |
| Jun 16, 7:27 PM CDT | Tornado Warning | SJT | Fisher | 33 min |
| Jun 16, 7:45 PM CDT | Tornado Warning | SJT | Jones | 50 min |
| Jun 16, 7:47 PM CDT | Severe Thunderstorm Warning | SJT | Callahan | 48 min |
| Jun 16, 8:03 PM CDT | Tornado Warning | SJT | Brown | 47 min |
| Jun 16, 8:11 PM CDT | Tornado Warning | SJT | Fisher | 64 min |
| Jun 16, 8:13 PM CDT | Severe Thunderstorm Warning | SJT | Irion | 62 min |
| Jun 16, 8:34 PM CDT | Tornado Warning | SJT | Jones | 46 min |
| Jun 16, 8:49 PM CDT | Flash Flood Warning | SJT | Irion | 3 hr |
| Jun 16, 9:01 PM CDT | Tornado Warning | SJT | Irion | 64 min |
| Jun 16, 9:21 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 64 min |
| Jun 16, 9:39 PM CDT | Tornado Warning | SJT | Tom Green | 66 min |
| Jun 16, 9:48 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 62 min |
| Jun 16, 10:04 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Schleicher | 76 min |
| Jun 16, 10:19 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 76 min |
| Jun 16, 10:22 PM CDT | Severe Thunderstorm Warning | SJT | Coleman | 78 min |
| Jun 16, 10:52 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 63 min |
| Jun 16, 11:33 PM CDT | Tornado Warning | SJT | Sutton | 92 min |
Nearby
Severe Thunderstorm Warnings in Texas, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.